UpToDate
Official reprint from UpToDate®
www.uptodate.com ©2017 UpToDate, Inc. and/or its affiliates. All Rights Reserved.

Medline ® Abstract for Reference 130

of 'Infusion reactions to systemic chemotherapy'

130
TI
Doxorubicin-induced hypersensitivity reactions.
AU
Solimando DA Jr, Wilson JP
SO
Drug Intell Clin Pharm. 1984;18(10):808.
 
An uncommon side effect of the anthracycline antibiotics is allergic reactions. We report three patients treated with doxorubicin hydrochloride who developed systemic hypersensitivity reactions to the drug. In all three cases, the onset of the reaction coincided with the initiation of the doxorubicin, and was confirmed by rechallenge with the drug. An urticarial rash with pruritus was the primary clinical manifestation seen in all cases. All reactions responded to treatment with diphenhydramine, or diphenhydramine and hydrocortisone. None of the reactions were life-threatening or required hospitalization of the patient. In two patients, use of the drug was discontinued because of the reaction. Pretreatment with diphenhydramine, prednisone, and cimetidine may have reduced the severity of the reaction in one patient.
AD
PMID